ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Density distributions of diatoms in carbon nanotubes: A grand canonical Monte Carlo study

Khan, Ifadat Ali and Ayappa, KG (1998) Density distributions of diatoms in carbon nanotubes: A grand canonical Monte Carlo study. In: Journal of Chemical Physics, 109 (11). pp. 4576-4586.

[img] PDF
Restricted to Registered users only

Download (761kB) | Request a copy


Grand canonical Monte Carlo simulations have been carried out for dumbbell (D) and spherical (S) models of $N_2$ and $Br_2$ in single-walled carbon nanotubes, with nanotube radii ranging from 4.029 to 25.142 Å. The radial density distributions between models S and D in the nanotube were compared under similar bulk conditions. For gas and liquid bulk densities of $N_2$, differences between the pore density distributions for the S and D models in the nanotube were small and the inclusion of quadrupole moments to model D had little effect. In contrast, the density distributions between the S and D models for $Br_2$ showed greater differences for the bulk liquid case. Angular density distributions show that molecules adjacent to the nanotube wall orient parallel to the wall. At high densities the wall layer contains a mixture of wall- parallel and wall-perpendicular orientations, giving rise to a shoulder in the density distributions for $Br_2$.

Item Type: Journal Article
Publication: Journal of Chemical Physics
Publisher: American Institute of Physics
Additional Information: Copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Mechanical Sciences > Chemical Engineering
Date Deposited: 04 Jan 2007
Last Modified: 19 Sep 2010 04:33
URI: http://eprints.iisc.ac.in/id/eprint/9252

Actions (login required)

View Item View Item